PURPOSE: To assess the rate of serious (>Grade 2, CTCAE 3.0) dermatitis in our head-and-neck cancer (HNC) patients undergoing simultaneous integrated boost intensity-modulated radiotherapy with concomitant cetuximab (SIB-IMRT-cetuximab). We hypothesized a positive association between the radiation dose to the skin and the degree of dermatitis in patients receiving cetuximab. METHODS AND MATERIALS: Between April 2006 and December 2009, 99 HNC patients underwent SIB-IMRT-cetuximab. In 69/99 (70%), systemic treatment consisted of concomitant cetuximab only, whereas 30 (30%) were switched from concomitant cisplatin to concomitant cetuximab. Treatment-related dermatitis was prospectively monitored. Ninety-nine patients treated with four to seven concomitant cycles of cisplatin only served as an internal control group. The radiation dose delivered to the skin was measured and related to dermal reactions. RESULTS: Grade 3/4 dermatitis developed in 34% of the cetuximab cohort, which was substantially higher than in the control cohort (3%, p < 0.01). No cases of skin necrosis or other fatal events related to cetuximab have occurred so far. A significantly larger mean skin area was found exposed to high radiation doses in patients with severe cetuximab-related dermatitis, compared with those without (p < 0.01). CONCLUSION: Concomitant cetuximab resulted in a approximately 10-fold increase in the rate of severe transient dermatitis compared with the use of concomitant cisplatin. We found a positive association between the incidence of Grade 3/4 dermatitis and the radiation dose delivered to the skin in patients receiving cetuximab.